Alert archive / Nebraska / Flash Flood Warnings in 2005

Flash Flood Warning 6, NWS Hastings, NE

May 11, 2005Dawson County, Nebraska

NWS Hastings, NE issued this flash flood warning at May 11, 2005, 7:19 PM CDT for Dawson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 7:19 PM CDT (00:19 UTC)
Expired
May 11, 2005, 10:15 PM CDT
In force
3 hr
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Dawson County, NE

The radar

The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 120021
FFWGID
NEC047-120315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1015 PM CDT

* AT 716 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY    
  HEAVY RAIN FROM 12 MILES SOUTHWEST OF WILLOW ISLAND TO 10 MILES 
  SOUTH OF OVERTON.

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...
  WILLOW ISLAND...
  GOTHENBURG...
  SUMNER...
  EDDYVILLE...

VERY HEAVY RAIN HAS BEEN REPORTED THROUGHOUT DAWSON COUNTY. AS OF 7 
PM CDT...STREET FLOODING WAS REPORTED IN LEXINGTON. MINOR STREE 
FLOODING WAS ALSO REPORTED IN OVERTON.  RAIN WILL CONTINUE TO FALL 
IN DAWSON COUNTY...WITH SOME AREAS RECEIVING IN EXCESS OF 3 INCHES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY...AND YOU MAY BE SWEPT AWAY. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4068 9964 4070 9969 4070 10021 4104 10022
      4103 10018 4104 9943 4069 9942 4067 9941
      4067 9954

$$
LEWIS
NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:10 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, May 11, 2:10 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE   ...COR LONG TERM DAYS...
210 PM CDT WED MAY 11 2005

.SHORT TERM...PARAMETERS COMING TOGETHER FOR WELL ADVERTISED
SEVERE WEATHER EVENING. CONVECTION TO OUR EAST SENDING
OUTFLOW TO THE WEST...SURFACE FRONT OVER THE CENTRAL CWFA...
AND INCREASING CONVERGENCE SETTING UP OVER NORTH CENTRAL
KANSAS IN MODERATE TO VERY UNSTABLE AIRMASS. UPPER SUPPORT
TO THE WEST ALREADY KICKING ELEVATED THUNDERSTORMS IN FAR
SOUTHWEST NEBRASKA.

ANTICIPATE RAPIDLY INCREASING COVERAGE BY LATE AFTERNOON FROM
SOUTH TO NORTH...AND THUNDERSTORM NEAR THE BOUNDARY INTERSECTIONS
COULD BE TORNADIC. THIS SEEMS TO FAVOR THE SOUTHERN TWO TIER OF
NEBRASKA COUNTIES...AND NORTH CENTRAL KANSAS.

SEVERE WEATHER EXPECTED WELL INTO THE EVENING...BEFORE SYSTEM
ROLLS EAST WITH POTENTIAL FOR SOME HEAVY RAIN. WITH THE
EXCEPTION OF A COUPLE OF SPOTS...MOST OF THE CWFA HAS BEEN
DRY IN RECENT WEEKS AND COULD TAKE SOME SUBSTANTIAL RAIN.
WILL LET SHORT FUSE SITUATION DICTATE HYDROLOGIC ASPECTS
AT THIS TIME.

LOOKING INTO THURSDAY...EXPECT ONGOING CONVECTION TO BE WORKING
ACROSS MOST OF THE EASTERN CWFA IN THE MORNING...AND INCREASED
POPS JUST A BIT. QUESTION IS WEATHER ANY CLEARING RESULTS...AND
WHILE SOME MAY BRIEFLY OCCUR IN SUBSIDENT WAKE...LIKELY TO REFILL
WITH STRATOCU. TEMPERATURES WILL BE MUCH COOLER SOUTHEAST CWFA
AS FRONT SHOULD GET SHOVED SOUTHEAST OF THE CWFA. EXPECT MAIN
CONVECTION ACTIVITY THURSDAY EVENING TO BE JUST SOUTHEAST OF
THE CWFA. LEFT SMALL POPS NEAR FRONT JUST IN CASE.

.LONG TERM...00Z FRIDAY THROUGH WEDNESDAY...ANOTHER IN A SERIES OF
SHORT WAVES MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY...AND THE
MAIN UPPER LEVEL TROUGH MOVES THROUGH LATE FRIDAY. THIS WILL
CONTINUE A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE AREA INTO
FRIDAY. THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM HANGS UP JUST
TO THE SOUTH OF THE FORECAST AREA. IF THIS WERE TO HANG UP FURTHER
NORTH...THEN THERE WOULD BE A GREATER CHANCE OF PRECIPITATION. THE
GFS IS FURTHER NORTH WITH THIS SYSTEM THAN THE NAM.

AN UPPER RIDGE TRIES TO BUILD INTO THE REGION WITH A SURFACE HIGH
PRESSURE. THIS SHOULD HELP TO CLEAR THE SKIES OUT AND BRING AN END
TO THE PRECIPITATION. DRY CONDITIONS WILL PERSIST THROUGH THE
WEEKEND AND EVEN INTO EARLY NEXT WEEK.

ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE REGION LATE MONDAY. THE
SURFACE LOW IS SLOW TO MOVE INTO THE FORECAST AREA. KEPT SOME LOW
POPS IN FOR TUESDAY AND TUESDAY NIGHT AS THE LOW SLOWLY MOVES ACROSS
THE FORECAST AREA. THE LOW WEAKENS ON WEDNESDAY THEN STRENGTHENS
AGAIN LATE THURSDAY. WILL KEEP WEDNESDAY AND THURSDAY DRY UNTIL THE
LOCATION OF THE SURFACE FRONT IS A LITTLE MORE DEFINITE ON THURSDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

MORITZ/WESELY/JCB
Hazardous weather outlook, May 11, 12:00 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CDT WED MAY 11 2005

KSZ005>007-017>019-121200-
JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH-
1200 PM CDT WED MAY 11 2005

...OUTBREAK OF SEVERE WEATHER EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 1 AND 4 PM THIS
AFTERNOON. ANY THUNDERSTORM WHICH DOES DEVELOP WILL QUICKLY
BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...
DAMAGING WINDS...AND TORNADOES. A COUPLE OF STRONG...LONGER TRACK
TORNADOES ARE POSSIBLE...ESPECIALLY THROUGH THE EARLY EVENING HOURS.
IN GENERAL...THE STORMS SHOULD MOVE TO THE NORTHEAST IN DIRECTION.

THE THUNDERSTORMS MAY CONTINUE INTO THE OVERNIGHT HOURS...WITH
SOME LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS AND EMERGENCY MANAGEMENT SHOULD BE READY FOR RAPID
DEPLOYMENT AT ANY TIME.

NEZ039>041-046>049-060>064-072>077-082>087-121200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS-
POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK-
1200 PM CDT WED MAY 11 2005

...MODERATE RISK FOR SOUTHERN NEBRASKA THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 4 PM THIS AFTERNOON...
ESPECIALLY ACROSS AREAS SOUTH OF INTERSTATE 80. THESE STORMS
WILL MOVE NORTHEAST.

CONDITIONS ARE FAVORABLE FOR ANY THUNDERSTORM LATE THIS AFTERNOON
AND EVENING TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.
TORNADOES ARE POSSIBLE THROUGH THE EARLY EVENING...ESPECIALLY
SOUTH OF A YORK...TO HASTINGS TO ALMA LINE. TO THE NORTH...THE
HAIL AND WIND THREAT IS MOST PROMINENT.

THE THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH HEAVY RAIN IN
EXCESS OF 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING...
ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. SPOTTER GROUPS AND
EMERGENCY MANAGEMENT SHOULD READY FOR RAPID DEPLOYMENT AT ANY TIME
THE REST OF TODAY.

NOAA/NWS/MORITZ/WESELY/BERG

In the hours before

Local storm report, May 11, 6:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 S MINDEN              40.41N 98.95W
05/11/2005  0.25 INCH        KEARNEY            NE   LAW ENFORCEMENT

            PEA SIZED HAIL AND MODERATE RAIN

0327 PM     HAIL             HILDRETH                40.34N 99.05W
05/11/2005  0.25 INCH        FRANKLIN           NE   PUBLIC

            PEA SIZED HAIL...LARGE RAIN DROPS

0340 PM     HAIL             1 E NORMAN              40.48N 98.77W
05/11/2005  0.75 INCH        KEARNEY            NE   LAW ENFORCEMENT

            VISIBILITY NEAR ZERO MILES IN HEAVY RAIN.

0343 PM     HAIL             11 N RED CLOUD          40.25N 98.52W
05/11/2005  1.00 INCH        WEBSTER            NE   LAW ENFORCEMENT

            WEBSTER COUNTY SHERIFF REPORTED QUARTER SIZED HAIL.

0348 PM     HAIL             3 SW MINDEN             40.47N 98.99W
05/11/2005  1.00 INCH        KEARNEY            NE   LAW ENFORCEMENT

0348 PM     HAIL             11 N RED CLOUD          40.25N 98.52W
05/11/2005  1.00 INCH        WEBSTER            NE   LAW ENFORCEMENT

            HEAVY RAINFALL AND HAIL IN A FOUR MILE STRETCH OF HIGHWAY
            281.

0409 PM     HAIL             2 S ROSELAND            40.44N 98.56W
05/11/2005  0.88 INCH        ADAMS              NE   LAW ENFORCEMENT

0410 PM     HAIL             3 W STAMFORD            40.13N 99.65W
05/11/2005  0.75 INCH        FURNAS             NE   LAW ENFORCEMENT

            HAIL REPORTED AT SOUTHERN VALLEY HIGH SCHOOL

0414 PM     FUNNEL CLOUD     2 S AYR                 40.41N 98.44W
05/11/2005                   ADAMS              NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED ROTATION AND POSSIBLE FUNNEL
            CLOUD BETWEEN BLUE HILL AND AYR.

0420 PM     FUNNEL CLOUD     1 E MINDEN              40.50N 98.93W
05/11/2005                   KEARNEY            NE   AMATEUR RADIO

            APPEARS TO BE MULTIPLE FUNNELS...MOVING WEST TO
            NORTHWEST.

0423 PM     HAIL             1 E AYR                 40.44N 98.42W
05/11/2005  0.88 INCH        ADAMS              NE   LAW ENFORCEMENT

0426 PM     HAIL             3 SW HASTINGS           40.56N 98.43W
05/11/2005  0.88 INCH        ADAMS              NE   PUBLIC

            WEATHER SERVICE FAMILY REPORTED NICKEL SIZED HAIL. PEA
            SIZED HAIL COVERING GROUND

0431 PM     TSTM WND GST     1 SE MINDEN             40.49N 98.94W
05/11/2005  65 MPH           KEARNEY            NE   LAW ENFORCEMENT

            NO DAMAGE REPORTED...WINDS ESTIMATED.

0431 PM     HAIL             2 SW HASTINGS           40.57N 98.42W
05/11/2005  0.75 INCH        ADAMS              NE   LAW ENFORCEMENT

0440 PM     HAIL             5 N MINDEN              40.57N 98.95W
05/11/2005  1.00 INCH        KEARNEY            NE   LAW ENFORCEMENT

            ZERO MILES VISIBILITY IN HEAVY RAIN.

0440 PM     HAIL             1 S HASTINGS            40.57N 98.39W
05/11/2005  1.50 INCH        ADAMS              NE   EMERGENCY MNGR

            DARK CLOUDS AND OCCASIONAL APPARENT FUNNELS.

0440 PM     HAIL             HASTINGS                40.59N 98.39W
05/11/2005  1.00 INCH        ADAMS              NE   TRAINED SPOTTER

            EAST WIND...HEAVY RAIN. WIND HAS INTENSIFIED.

0443 PM     HAIL             3 SW HASTINGS           40.56N 98.43W
05/11/2005  1.00 INCH        ADAMS              NE   PUBLIC

            IN IDLEWILD SUBDIVISION

0443 PM     TSTM WND GST     2 E MINDEN              40.50N 98.91W
05/11/2005  55 MPH           KEARNEY            NE   AMATEUR RADIO

            PEA SIZED HAIL AND HEAVY RAIN.

0443 PM     HAIL             HASTINGS                40.59N 98.39W
05/11/2005  0.25 INCH        ADAMS              NE   NWS EMPLOYEE

0452 PM     HAIL             3 S HASTINGS            40.55N 98.39W
05/11/2005  1.75 INCH        ADAMS              NE   EMERGENCY MNGR

            HAIL IS FLAT AND PLATE LIKE.

0453 PM     HAIL             1 W GIBBON              40.75N 98.86W
05/11/2005  0.75 INCH        BUFFALO            NE   LAW ENFORCEMENT

            HIGHWAY 30 AND GIBBON ROAD.

0503 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/11/2005  1.00 INCH        DAWSON             NE   EMERGENCY MNGR

0508 PM     HAIL             GIBBON                  40.75N 98.84W
05/11/2005  0.75 INCH        BUFFALO            NE   LAW ENFORCEMENT

            GIBBON EXIT AT INTERSTATE 80. ESTIMATED WINDS BETWEEN 35
            AND 45 MPH.

0510 PM     HAIL             8 S ELWOOD              40.47N 99.86W
05/11/2005  0.88 INCH        GOSPER             NE   AMATEUR RADIO

0510 PM     HAIL             8 S HASTINGS            40.47N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZE HAIL

0519 PM     HAIL             8 S HASTINGS            40.47N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   EMERGENCY MNGR

0519 PM     HAIL             5 W ELWOOD              40.59N 99.96W
05/11/2005  1.00 INCH        GOSPER             NE   LAW ENFORCEMENT

0520 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/11/2005  0.50 INCH        ADAMS              NE   NWS EMPLOYEE

            CORRECTED TYPE OF EVENT TO HAIL

0523 PM     HAIL             3 NW KENESAW            40.65N 98.70W
05/11/2005  1.50 INCH        ADAMS              NE   TRAINED SPOTTER

0525 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/11/2005  1.00 INCH        ADAMS              NE   NWS EMPLOYEE

            AT THE OFFICE

0527 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/11/2005  2.50 INCH        ADAMS              NE   NWS EMPLOYEE

            AT THE NWS OFFICE

0529 PM     HAIL             6 S HASTINGS            40.50N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   NWS EMPLOYEE

            HAIL COVERING GROUND TO 4 INCH DEPTH. HIGHWAY 281
            IMPASSABLE.

0530 PM     TSTM WND GST     8 S ELWOOD              40.47N 99.86W
05/11/2005  60 MPH           GOSPER             NE   CO-OP OBSERVER

            COOP OBSERVER REPORTED WIND GUST ESTIMATED AT 60 MPH.
            0.54 INCHES RAIN. WHEN SHE CHECKED RAIN GAGE SHE HEARD A
            ROAR ABOVE AND RAN INTO HOUSE.

0532 PM     HAIL             2 N HASTINGS            40.62N 98.39W
05/11/2005  3.00 INCH        ADAMS              NE   NWS EMPLOYEE

0545 PM     HAIL             HASTINGS                40.59N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   EMERGENCY MNGR

            NUMEROUS VEHICLES REPORTED DAMAGED ON THE EAST SIDE OF
            HASTINGS. WIDESPREAD STREET FLOODING REPORTED THROUGHOUT
            HASTINGS.

0553 PM     HAIL             1 N SUTTON              40.62N 97.86W
05/11/2005  1.00 INCH        CLAY               NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

0557 PM     FUNNEL CLOUD     5 E HASTINGS            40.59N 98.29W
05/11/2005                   ADAMS              NE   EMERGENCY MNGR

            NEAR THE ARMY NATIONAL GUARD TRAINING FACILITIES.

0600 PM     FLOOD            HASTINGS                40.59N 98.39W
05/11/2005                   ADAMS              NE   EMERGENCY MNGR

            FLOODING ON ST. JOSEPH STREET NEAR MARY LANNING MEMORIAL
            HOSPITAL. 12TH STREET NEAR THE MALL...STREET FLOODING
            REPORTED. OAKRIDGE BY ADAMS CENTRAL HIGH SCHOOL...WATER
            OVER ROAD.

0600 PM     HEAVY RAIN       2 W HASTINGS            40.59N 98.43W
05/11/2005  4.91 INCH        ADAMS              NE   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED HEAVY RAIN ON THE WEST
            SIDE OF HASTINGS.

0603 PM     HAIL             COZAD                   40.86N 99.99W
05/11/2005  0.25 INCH        DAWSON             NE   TRAINED SPOTTER

            ALSO REPORTING HEAVY RAIN

0605 PM     HAIL             1 W LEXINGTON           40.78N 99.76W
05/11/2005  1.00 INCH        DAWSON             NE   LAW ENFORCEMENT

0609 PM     HAIL             1 NW LEXINGTON          40.79N 99.76W
05/11/2005  1.75 INCH        DAWSON             NE   LAW ENFORCEMENT

0618 PM     TORNADO          JOHNSON LAKE            40.68N 99.85W
05/11/2005                   GOSPER             NE   PUBLIC

            PUBLIC REPORT OF TORNADO NEAR LAKESIDE TRAILER PARK

0618 PM     HAIL             LEXINGTON               40.78N 99.74W
05/11/2005  1.75 INCH        DAWSON             NE   LAW ENFORCEMENT

0628 PM     HAIL             2 N WOOD RIVER          40.85N 98.60W
05/11/2005  1.00 INCH        HALL               NE   LAW ENFORCEMENT

0636 PM     HAIL             1 S OVERTON             40.73N 99.54W
05/11/2005  1.00 INCH        DAWSON             NE   AMATEUR RADIO

&&

LEWIS
Local storm report, May 11, 6:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
642 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HEAVY RAIN       WOOD RIVER              40.82N 98.60W
05/11/2005  0.00 INCH        HALL               NE   LAW ENFORCEMENT

            MOTORISTS EXITING INTERSTATE DUE TO HEAVY RAIN AND
            REDUCED VISIBILITIES.

&&

LEWIS
Local storm report, May 11, 6:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FLOOD            HASTINGS                40.59N 98.39W
05/11/2005                   ADAMS              NE   EMERGENCY MNGR

            REPORTS OF MANY WINDOWS IN THE SECOND STORY WINDOWS
            INDOWNTOWN HEAVY DAMAGE TO VEHICLES AND HOMES IN THE
            EASTERN PART OF TOWN, SEVERAL FLOODED BASEMENTS AND
            STREETS

0640 PM     HAIL             WOOD RIVER              40.82N 98.60W
05/11/2005  2.00 INCH        HALL               NE   BROADCAST MEDIA

            SLIGHTLY LARGER THAN GOLFBALL SIZED HAIL FALLING AT WOOD
            RIVER GOLF COURSE. FALLING FOR 5 MINUTES.

&&

LEWIS
Local storm report, May 11, 7:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     6 W LEXINGTON           40.78N 99.86W
05/11/2005                   DAWSON             NE   LAW ENFORCEMENT

            ROOF OFF A TRAILER AT JOHNSON LAKE.

&&

LEWIS
Local storm report, May 11, 7:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      LEXINGTON               40.78N 99.74W
05/11/2005                   DAWSON             NE   LAW ENFORCEMENT

            STREET FLOODING REPORTED IN LEXINGTON

&&

LEWIS
Local storm report, May 11, 7:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
710 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     FLASH FLOOD      LEXINGTON               40.78N 99.74W
05/11/2005                   DAWSON             NE   LAW ENFORCEMENT

            MANY STREETS IN LEXINGTON ARE IMPASSABLE.

&&

LEWIS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:07 PM CDTSevere Thunderstorm WarningGIDHall53 min
May 11, 7:15 PM CDTFlash Flood WarningGIDMerrick3 hr
May 11, 7:16 PM CDTSevere Thunderstorm WarningGIDDawson45 min
May 11, 7:43 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman62 min
May 11, 7:44 PM CDTSevere Thunderstorm WarningGIDNuckolls44 min
May 11, 7:51 PM CDTSevere Thunderstorm WarningGIDMerrick24 min
May 11, 7:56 PM CDTSevere Thunderstorm WarningGIDHall64 min
May 11, 8:08 PM CDTSevere Thunderstorm WarningGIDKearney67 min
May 11, 8:11 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan64 min
May 11, 8:20 PM CDTFlash Flood WarningGIDBuffalo4 hr
May 11, 8:34 PM CDTFlash Flood WarningGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more6 hr
May 11, 8:35 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick43 min
May 11, 8:39 PM CDTSevere Thunderstorm WarningGIDFillmore66 min
May 11, 8:42 PM CDTSevere Thunderstorm WarningGIDSherman34 min
May 11, 9:13 PM CDTSevere Thunderstorm WarningGIDBuffalo62 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningGIDKearney63 min
May 11, 9:28 PM CDTSevere Thunderstorm WarningGIDYork62 min
May 11, 9:31 PM CDTSevere Thunderstorm WarningGIDAdams13 min
May 11, 9:42 PM CDTSevere Thunderstorm WarningGIDFillmore63 min
May 11, 9:55 PM CDTSevere Thunderstorm WarningGIDAdams65 min
May 11, 10:02 PM CDTSevere Thunderstorm WarningGIDHall58 min
May 11, 10:15 PM CDTSevere Thunderstorm WarningGIDBuffalo60 min
May 11, 10:28 PM CDTSevere Thunderstorm WarningGIDYork54 min
May 11, 10:34 PM CDTSevere Thunderstorm WarningGIDGosper56 min
May 11, 10:38 PM CDTSevere Thunderstorm WarningGIDDawson55 min
May 11, 10:39 PM CDTSevere Thunderstorm WarningGIDFillmore66 min
May 11, 10:44 PM CDTSevere Thunderstorm WarningGIDHamilton61 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningGIDFurnas60 min
May 11, 10:49 PM CDTSevere Thunderstorm WarningGIDKearney47 min
May 11, 10:56 PM CDTSevere Thunderstorm WarningGIDAdams, Hall64 min
May 11, 11:03 PM CDTSevere Thunderstorm WarningGIDMerrick57 min
May 11, 11:13 PM CDTSevere Thunderstorm WarningGIDBuffalo62 min
May 11, 11:25 PM CDTSevere Thunderstorm WarningGIDGosper, Harlan, Phelps65 min
May 11, 11:40 PM CDTSevere Thunderstorm WarningGIDFillmore22 min
May 11, 11:56 PM CDTSevere Thunderstorm WarningGIDAdams, Hall64 min
May 12, 12:10 AM CDTSevere Thunderstorm WarningGIDBuffalo32 min
May 12, 12:23 AM CDTSevere Thunderstorm WarningGIDHoward28 min
May 12, 12:32 AM CDTSevere Thunderstorm WarningGIDHamilton58 min
May 12, 12:59 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson15 min
May 12, 1:10 AM CDTSevere Thunderstorm WarningGIDMerrick, Polk29 min
May 12, 1:11 AM CDTSevere Thunderstorm WarningGIDWebster18 min
May 12, 1:31 AM CDTSevere Thunderstorm WarningGIDClay, Nuckolls31 min
May 12, 1:45 AM CDTSevere Thunderstorm WarningGIDFranklin, Webster30 min
May 12, 1:51 AM CDTSevere Thunderstorm WarningGIDYork40 min

Nearby

Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.